Stopping times in the game Rock-Paper-Scissors
Bull. Korean Math. Soc. 2019 Vol. 56, No. 6, 1497-1510
Published online June 10, 2019
Printed November 30, 2019
Kyeonghoon Jeong, Hyun Jae Yoo
Seoul National University; Hankyong National University
Abstract : In this paper we compute the stopping times in the game Rock-Paper-Scissors. By exploiting the recurrence relation we compute the mean values of stopping times. On the other hand, by constructing a transition matrix for a Markov chain associated with the game, we get also the distribution of the stopping times and thereby we compute the mean stopping times again. Then we show that the mean stopping times increase exponentially fast as the number of the participants increases.
Keywords : the game Rock-Paper-Scissors, Markov chain, stopping times
MSC numbers : 60G40, 60J20
Supported by : The research by H. J. Yoo was supported by Basic Science Research Program through the National Research
Foundation of Korea (NRF) funded by the Ministry of Education (NRF-2016 R1D1A1B03936006)
Downloads: Full-text PDF   Full-text HTML


Copyright © Korean Mathematical Society. All Rights Reserved.
The Korea Science Technology Center (Rm. 411), 22, Teheran-ro 7-gil, Gangnam-gu, Seoul 06130, Korea
Tel: 82-2-565-0361  | Fax: 82-2-565-0364  | E-mail:   | Powered by INFOrang Co., Ltd